Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 213, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2004, 2:19 PM CDT for Edmonson County, Kentucky. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 2:19 PM CDT (19:19 UTC)
- Expired
- Jul 5, 2004, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Edmonson County, KY
The radar
The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:26 PM CDT | TSTM WND DMG | Sunfish, KY | TREES AND POWER LINES DOWN. |
| Jul 5, 2:26 PM CDT | TSTM WND DMG | Sunfish, KY | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 051919
SVRLMK
KYC061-052000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 PM CDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 300 PM CDT
* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF BROWNSVILLE TO 19 MILES WEST OF
BROWNSVILLE...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BROWNSVILLE BY 240 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3708 8619 3710 8622 3709 8629 3713 8636
3717 8640 3731 8647 3732 8617 3722 8607
3707 8608 3706 8609
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:05 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 5, 12:05 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 105 PM EDT MON JUL 5 2004 .SHORT RANGE (DAYS 0-3)... WATCHING CONVECTIVE CLUSTER TO OUR W OVER SRN IL, MAKING ESEWD PROGRESS ALONG GRADIENT IN PW FIELDS/ERN PERIPHERY OF 700MB RIDGE AXIS. THIS AREA OF TSRA WILL EITHER DIRECTLY IMPACT THE WRN PARTS OF LMK FA, OR AT THE VERY LEAST LAY OUT SOME OUTFLOW BDYS IN THE VICINITY, SO SCT TSRA CANNOT BE RULED OUT ANYWHERE THROUGH THE EVE HOURS. WIND FIELDS ARE MODEST, ABOUT THE SAME AS YESTERDAY, PER KLVX VWP, SO ANY STORMS HAVE POTL TO ORGANIZE INTO LINEAR SEGMENTS WITH WIND DAMAGE THE PRIMARY THREAT AT THIS POINT. MAIN SFC FRONTAL BDY LOOKS TO GET KICKED NWD OVERNIGHT, IN RESPONSE TO DEEPENING MID-LEVEL TROFINESS OVER CEN PLAINS, WHICH SHOULD REFOCUS BEST CONVECTIVE CHCS N OF THE FA, OVER IN/OH. THIS PICTURE CONTINUES TUE, AND FOR THE MOST PART WITH LACK OF ANY DISCERNIBLE FOCUSING, MOST OF THE DAY SHOULD BE DRY, SAVE SOME ISO CELLS THAT MAY DEVELOP IN MOIST AND UNSTABLE WARM SECTOR AIRMASS. TRENDS IN MODEL SOLNS HAVE BEEN FOR FASTER COLD FRONTAL PASSAGE SOMETIME TUE NIGHT, AND THIS IS SEEN IN 9Z SREF ENSEMBLE DATA. OVERALL WILL MAINTAIN GOOD CHC POPS FOR TUE NIGHT INTO WED. AS PARENT 500MB WAVE PASSES EWD THU, CHCS FOR PCPN SHOULD MINIMIZE AS SUMMERTIME RIDGING BUILDS INTO THE FA. XXV .LONG RANGE (DAYS 4-7)... EXTENDED MODELS ARE IN GOOD AGREEMENT IN THE EXTENDED PERIOD AS UPPER LEVEL MASS FIELDS TRANSITION FROM AN AMPLIFIED PATTERN TO A MORE ZONAL PATTERN AS SIGNIFICANT RIDGING BUILDS ACROSS THE CENTRAL CONUS. AT THE SFC...HIGH PRESSURE WILL BUILD INTO THE AREA ON FRIDAY AND SATURDAY. THIS COMBINED WITH RIDGING ALOFT WILL KEEP THE AREA DRY WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. BY SUNDAY..WEAK H5 WAVE WILL ROUND THE TOP OF THE RIDGE AND SLIDE SOUTHEAST. THIS MAY COME FAR ENOUGH SOUTH TO SPREAD SOME ISOLATED TO SCATTERED CONVECTION ACROSS THE REGION SUNDAY AFTERNOON AND AGAIN ON MONDAY AFTERNOON. AS FOR TEMPERATURES...ENSEMBLES CONTINUE TO SHOW VERY LITTLE SPREAD AND A BLEND OF OP MEX AND HPC GUIDANCE WILL BE USED. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 5, 9:20 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 AM EDT MON JUL 5 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1020 AM EDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE OUTLOOK AREA. THE BEST CHANCES FOR STORMS THIS AFTERNOON LOOK TO BE FOR AREAS ROUGHLY ALONG AND WEST OF I-65, WITH THE BEST CHANCES TONIGHT FOR LOCATIONS ALONG AND NORTH OF I-64. THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS, WITH DAMAGING WINDS, HEAVY RAINFALLS, AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS. IN ADDITION, MAX HEAT INDEX VALUES ARE FORECAST TO REACH 100 TO 105 DEGREES THIS AFTERNOON. REMEMBER TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT APPROACHES THE OUTLOOK AREA. A FEW OF THE STORMS COULD REACH SEVERE LEVELS IN ASSOCIATION WITH THE COLD FRONT. IN ADDITION, HEAT INDEX VALUES ARE FORECAST TO REACH THE 100 TO 105 DEGREE RANGE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. XXV
In the hours before
Local storm report, Jul 5, 1:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST HARTFORD 37.45N 86.89W
07/05/2004 60 MPH OHIO KY TRAINED SPOTTER
NUMEROUS POWER OUTAGES IN THE AREA
&&
XXVLocal storm report, Jul 5, 1:45 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG HARTFORD 37.45N 86.89W
07/05/2004 OHIO KY TRAINED SPOTTER
TREES WERE DOWNED. THE SPOTTER ESTIMATED WIND SPEEDS OF
60 TO 70 MPH.
&&
RLLocal storm report, Jul 5, 1:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG HAWESVILLE 37.90N 86.76W
07/05/2004 HANCOCK KY LAW ENFORCEMENT
NUMEROUS TREES DOWN AS WELL AS POWER LINES DOWN ACROSS
THE CITY
&&
RLLocal storm report, Jul 5, 2:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 E ROCHESTER 37.21N 86.80W
07/05/2004 BUTLER KY LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 70.
&&
RLLocal storm report, Jul 5, 2:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG RUSSELLVILLE 36.84N 86.89W
07/05/2004 LOGAN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWNED COUNTYWIDE.
&&
RLLocal storm report, Jul 5, 2:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL BROOKS 38.07N 85.72W
07/05/2004 0.88 INCH BULLITT KY PUBLIC
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:00 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt | 35 min |
| Jul 4, 7:23 PM CDT | Severe Thunderstorm Warning | LMK | Spencer | 37 min |
| Jul 5, 1:04 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 56 min |
| Jul 5, 1:04 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 61 min |
| Jul 5, 1:45 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 45 min |
| Jul 5, 1:46 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 44 min |
| Jul 5, 1:48 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 42 min |
| Jul 5, 2:00 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 45 min |
| Jul 5, 2:05 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 40 min |
| Jul 5, 2:11 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt | 49 min |
| Jul 5, 2:15 PM CDT | Severe Thunderstorm Warning | LMK | Simpson, Warren | 45 min |
| Jul 5, 2:23 PM CDT | Tornado Warning | LMK | Warren | 37 min |
| Jul 5, 2:26 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 44 min |
| Jul 5, 2:30 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 30 min |
| Jul 5, 2:34 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 46 min |
| Jul 5, 2:35 PM CDT | Flash Flood Warning | LMK | Logan | 85 min |
| Jul 5, 2:41 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 34 min |
| Jul 5, 2:46 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 44 min |
| Jul 5, 2:48 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 42 min |
| Jul 5, 2:51 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 54 min |
| Jul 5, 2:55 PM CDT | Flash Flood Warning | LMK | Allen | 95 min |
| Jul 5, 3:02 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 43 min |
| Jul 5, 3:05 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 40 min |
| Jul 5, 3:09 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 36 min |
| Jul 5, 3:12 PM CDT | Tornado Warning | LMK | Monroe | 33 min |
| Jul 5, 3:16 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 44 min |
| Jul 5, 3:22 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 38 min |
| Jul 5, 3:25 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 50 min |
| Jul 5, 3:34 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 26 min |
| Jul 5, 3:40 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin | 35 min |
| Jul 5, 3:44 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 36 min |
| Jul 5, 3:47 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 43 min |
| Jul 5, 3:50 PM CDT | Flash Flood Warning | LMK | Cumberland | 85 min |
| Jul 5, 3:51 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 29 min |
| Jul 5, 3:57 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 33 min |
| Jul 5, 3:57 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 43 min |
| Jul 5, 4:00 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 45 min |
| Jul 5, 4:24 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.